STOCHASTIC MONOTONICITY OF THE QUEUE LENGTHS IN CLOSED QUEUEING NETWORKS

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

31 Scopus Citations
View graph of relations

Author(s)

Detail(s)

Original languageEnglish
Pages (from-to)583-588
Journal / PublicationOperations Research
Volume35
Issue number4
Publication statusPublished - Jul 1987
Externally publishedYes

Abstract

We study a Gordon-Newell type of closed queueing network that frequently arises in modeling manufacturing and computer systems. We are concerned with the transient and equilibrium behavior of the joint and individual queue lengths in the network when the job population increases. We show that increasing the job population will stochastically increase the queue-length vector process, provided that all stations have nondecreasing service rates. Single and multivariate likelihood ratio orderings are also established for the joint queue lengths in equilibrium. Our results extend the applicability of previously known results in the literature.

Citation Format(s)